Acute poisoning by drugs

Caring for someone with this diagnosis? Eleplan keeps diagnoses, medications, documents and every specialist in one plan.

Start free with Eleplan

Acute poisoning by drugs with membrane-stabilizing effect

ORPHA:43119Particular clinical situation in a disease or syndrome

What it is

A rare clinical situation characterized by acute, potentially life-threatening toxic effects of drugs acting on voltage-gated sodium or calcium channels, such as tricyclic antidepressants, anticonvulsants, local anesthetics and antiarrhythmics, some beta-blockers, and chloroquine. Clinical manifestations include abnormal ECG findings (intraventricular conduction block with widening of the QRS complex, T wave flattening, prolongation of the QT interval) and variable signs and symptoms depending on the drug, typically involving the cardiovascular and central nervous system, among others.

Key facts

Age of onset
All ages
Inheritance
Not applicable
Classified as
Particular clinical situation in a disease or syndrome

ICD-10 codes

X44filed under a broader ICD-10 category — shared with 1 other rare disease

ICD-10 has no distinct code for most rare diseases, so many are filed under the nearest available one. A shared code identifies the group, not this disease — the ORPHAcode above is what identifies it.

Cross-references

MONDO 0018548UMLS C5681320

Orphadata Science: Free access data from Orphanet. © INSERM 1999. Data version 2026-06-23. Available under CC BY 4.0. This is a reference, not medical advice.

Powered by Eleplan

A rare diagnosis is just the start. Eleplan keeps the whole care plan in one place.

Diagnoses, medications, documents, appointments, and the whole care team — organized and always in sync, so you are not retelling the same story to every new specialist. With Ellie, your AI care assistant, on top of it. Free to start.